Ohio, 2004Flood in Ohio, January 3 to 4, 2004
January 3 to 4, 2004 · NWS PBZ · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 3, 2:32 PM EST, 6 hours 13 minutes earlier.
Area forecast discussion, Jan 3, 2:32 PM EST, 6 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
230 PM EST SAT JAN 3 2004
.DISCUSSION...
COORD ADJ OFFICES. TU.
FRONTAL BNDRY PRESSING SEWD TWD REGION ATTM...AND WILL PUSH INTO CWA
BFR STALLING S OF I70 TO ABT M/D LINE TNGT(PWS PROG ABT 1.2 VCNTY
BNDRY)...WITH PLENTY OF LOW LVL MOISTURE/STRONG LOW LVL JET TNGT IN ASSN
WITH THIS BNDRY. MDT PRECIP DEPICTED ALREADY JUST W OF ECNTRL OHIO
TRAINING EWD. HAVE OPTED FOR AN FFA TNGT FOR ECNTRL OHIO/NWVA PHNDL
CNTYS AND FOR ENTIRE CWA SUN(THOUGH THIS MAY HAVE TO BE XNTD SUN NGT)
BFR BNDRY MOVES BACK NEWD AND STRONG COLD FRONTAL SYSTEM MARCHES
THRU LTE SUN NGT/EARLY MON.
THOUGH GFS MDL MUCH HVIER ON PRECIP AMTNS VS ETA DUE TO TRACK OF SFC
LOW...THEY AGREE IN POTENTIAL FOR OVER 1.5 INCHES OF RAIN ACROSS THE
CWA THRU SUN NGT WITH WET SOILS ALLOWING FOR QUICKER R.O...AND THREAT
FOR FLOODING OF STREAMS AND SHRAP RISES IN RIVERS
THE COLDEST WX OF THE SEASON WILL FOLLOW ON HEELS OF THIS WET SYSTEM
USHERING IN WELL BLW NORMAL TEMPS THRU MOST OF WEEK.
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH SUNDAY PAZ007>009-013>016-020>023-029>032.
OH...FLOOD WATCH TONIGHT AND SUNDAY FOR
OHZ039>041-048>050-057>059-068-069
WV...FLOOD WATCH TONIGHT AND SUNDAY WVZ001>004-012.
FLOOD WATCH SUNDAY WVZ001>004-012-021>023-041.
MD...FLOOD WATCH SUNDAY MDZ001.
&&
.PRELIMINARY POINT TEMPS/POPS...
PITTSBURGH, PA 43 48 37 38 / 80 100 80 40
WHEELING, WV 45 50 37 38 / 80 100 80 40
MORGANTOWN, WV 48 57 39 40 / 70 90 70 40
ZANESVILLE, OH 45 53 36 37 / 100 100 90 30
NEW PHILADELPHIA, OH 40 44 34 35 / 100 100 80 40
FRANKLIN, PA 37 40 34 35 / 90 100 90 50
DUBOIS, PA 39 41 33 34 / 80 100 100 40
LATROBE, PA 45 51 38 39 / 70 100 80 40
BUTLER, PA 40 43 35 36 / 80 100 80 50
INDIANA, PA 46 49 38 39 / 70 100 80 40
OAKLAND, MD 50 58 40 41 / 50 70 60 30
&&Hazardous weather outlook, Jan 3, 5:00 AM EST, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 AM EST SAT JAN 3 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-031000-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
500 AM EST SAT JAN 3 2004
HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL
OHIO...NORTHERN WEST VIRGINIA...AND GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
RAIN WILL BE HEAVY AT TIMES TONIGHT INTO SUNDAY. A FLOOD WATCH MAY BE
NEEDED.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Jefferson
- When
- January 3, 8:45 PM EST to January 4, 12:00 AM EST
- Where
- Jefferson forecast zone
- Property damage
- $50,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.385, -80.761 (the zone’s center; the record gives no point)
Near Rayland, Short Creek flooded county roads 1, 7. County Rd 8 near Smithfield was buckled by flood waters. County Rd 15 flooded near Connorsville; and SR 152 near Smithfield. There was basement flooding in 70 houses in Adena, Dillonvale, and Warrenton. People were stranded in their homes by 10 PM on the 3rd.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Kansas, January 3 to 4, 2004$20,000 · 23 events
- High Wind in Washington, January 3, 2004$25,000 · 61 kt wind · 2 events
- Winter Storm in Nebraska, January 3 to 4, 200414 events
- Flooding in Indiana, January 3 to 18, 200411 events
- Winter Storm in Nebraska, January 3 to 4, 200410 events
- Winter Storm in Colorado, January 3, 20045 events
- Winter Storm in Iowa, January 3 to 4, 20045 events
- Frost and Freeze in California, January 3 to 6, 20044 events
- Winter Storm in Montana, January 3 to 4, 20044 events
- Winter Storm in Colorado, January 3, 20043 events
- Heavy Snow in Nevada, January 3, 20043 events
- Heavy Snow in Washington, January 3 to 4, 20043 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380329.